MAUDE Adverse Event Report: SYMMETRY SURGICAL, LLC SYMMETRY SURGICAL; MONOPOLAR ELECTRODE

SYMMETRY SURGICAL, LLC SYMMETRY SURGICAL; MONOPOLAR ELECTRODE
Model Number 90-4012
Health Effect - Clinical Code Burn, Thermal (2530)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The date of the incident is unknown.The product has been returned and is being sent to the manufacturing location for further investigation.The customer has been asked multiple times for additional information regarding the patient involvement and usage of the device.There has been a total of (b)(4) sold with no additional complaints recorded for this occurrence.A follow up report will be submitted once we received additional information from the customer or the investigation of the product has been completed.
 
Event or Problem Description
During a procedure the monopolar electrode burnt the patient's liver.
 
Additional Manufacturer Narrative
The returned devices were returned to the end manufacturing location for a more in depth review.4 devices were returned for more evaluation.It was determined that 3 out of the 4 instruments showed signs of deterioration and should not of been used during the procedure.The tips of the three devices have exposed metal peeking through the insulation on the end of the tube.This type of early deterioration can be attributed to usage outside of the usage conditions outlined in the ifu.The device history check revealed that there were no abnormalities for this instrument/batch.Possible causes of the instrument deterioration can be contributed to the following.To high power settings and or too long switch-on times during applications.The user not only touches the tissue with the metallic tip, but also touches the tissue with the insulated parts of the instrument during procedure and/or immerses the instrument to a significant extenct in the tissue itself which causes moisture on the outside and inside of the electrode.Based on the examination of the instrument, there is no indication that either the design, material or manufacturing process, or any other circumstance within our influence has given cause for corrrective or preventative actions to be taken.The customer advised the patient has recovered, therefore there were no long lasting affects of the burn caused.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions, a follow up report will be submitted.

Brand Name
SYMMETRY SURGICAL
Common Device Name
MONOPOLAR ELECTRODE
Manufacturer (Section D)
SYMMETRY SURGICAL, LLC
3034 owen drive
antioch, tn
MDR Report Key10411384
Report Number3007208013-2020-00021
Device Sequence Number3220124
Product Code GEI
UDI-Device Identifier00887482129708
UDI-Public00887482129708
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K040855
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number90-4012
Device Catalogue Number90-4012
Device Lot NumberE1219
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2020
Initial Date Received by Manufacturer 07/23/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date10/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;